New Mexico, 2003Damaging Wind in New Mexico, July 26, 2003
July 26, 2003 · NWS ABQ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 26, 2:00 PM MST, 30 minutes earlier.
Area forecast discussion, Jul 26, 2:00 PM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT SAT JUL 26 2003
EAST TO NORTHEAST FLOW ALOFT TO CONTINUE AROUND THE SOUTH OR
SOUTHEAST PERIPHERY OF THE UPPER HIGH DOMINATING OUR WX. THE HIGH
WILL CONTINUE TO CONTROL OUR WEATHER INTO THE FORESEEABLE FUTURE.
IN FACT THE MRF IS ONCE AGAIN TRYING TO SHIFT THE HIGH EASTWARD TO
THE GREAT PLAINS BY DAY 7. I WILL BELIEVE THIS WHEN I SEE IT. I/VE
BEEN FOOLED INTO BELIEVEING THAT A COUPLE OF TIMES EARLIER THIS
SUMMER BECAUSE IT MADE GOOD CLIMATOLOGICAL SENSE. NOT THIS TIME. I
FEEL A FORECAST OF PERSISTENCE IS THE ONLY WISE CHOICE AT THIS POINT.
THE ONLY DEVIATION FROM PERSISTENCE...AND IT/S A RELATIVELY MINOR
ONE...IS THE BACKDOOR FRONT PROGGED FOR THE MONDAY/MONDAY NIGHT
TIMEFRAME. I EXPECT SOME COOLING...PARTICULARLY IN THE NORTHEAST.
HOWEVER THE LAST COUPLE OF BACKDOOR FRONTS WE/VE HAD UNDER THIS
PATTERN HAVE NOT INCREASED THUNDERSTORM ACTIVITY IN THE EAST. IN
FACT THEY MAY HAVE EVEN DECREASED ACTIVITY GIVEN THE NORTH TO
NORTHEAST FLOW ALOFT...IE...A KATAFRONT PATTERN.
OVERALL...CHANGES TO GOING FCST ARE PRETTY MINOR. MAINLY JUST
ADJUSTING TEMPS AND POPS TO WHAT WE/VE SEEN YESTERDAY AND TODAY.
JWS
PRELIMINARY NUMBERS...
FARMINGTON................ 066/098 067/097 064 46233
GALLUP.................... 062/093 061/092 059 46233
GRANTS.................... 063/096 063/094 061 46232
GLENWOOD.................. 065/100 065/099 064 46233
CHAMA..................... 043/089 043/090 044 46232
LOS ALAMOS................ 061/089 062/089 061 46222
RED RIVER................. 044/087 046/076 042 46232
TAOS...................... 057/095 057/092 056 46232
SANTA FE.................. 060/091 059/087 057 46232
SANTA FE AIRPORT.......... 062/093 061/090 060 46222
ESPANOLA.................. 061/099 060/093 058 46222
ALBUQUERQUE HEIGHTS....... 071/098 070/095 069 46222
ALBUQUERQUE VALLEY........ 067/100 066/097 065 46222
ALBUQUERQUE FOOTHILLS..... 067/096 066/093 065 46222
ALBUQUERQUE WEST MESA..... 072/099 071/096 070 46222
SOCORRO................... 066/099 065/097 063 46222
SANDIA PARK/CEDAR CREST... 060/093 060/091 058 46232
MORIARTY/ESTANCIA......... 057/097 056/093 054 46222
CARRIZOZO................. 062/098 062/097 059 46111
RUIDOSO................... 056/090 056/089 053 46111
RATON..................... 057/095 057/081 050 46222
LAS VEGAS................. 058/094 058/082 051 46222
ROY....................... 067/098 067/086 059 46112
CLAYTON................... 066/100 065/086 057 46112
SANTA ROSA................ 067/100 067/091 062 46000
TUCUMCARI................. 070/100 069/090 062 46000
FORT SUMNER............... 068/100 068/094 064 46000
CLOVIS.................... 067/098 067/094 066 46000
PORTALES.................. 068/099 068/096 067 46000
ROSWELL................... 070/100 070/097 068 46000
.ABQ...NONE.
Hazardous weather outlook, Jul 26, 5:00 AM MST, 9 hours 30 minutes before
NMZ001>021-026-261200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT JUL 26 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.
.DAY ONE...TODAY.
SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER GUSTY MICROBURST
WINDS OF 40 TO 50 MPH COULD AND VERY HEAVY RAIN COULD OCCUR NEAR
THUNDERSTORMS. SMALL AMOUNTS OF RAIN CAN STILL PRODUCE MAJOR FLASH
FLOODING IN AREAS THAT HAVE SUFFERED RECENT LARGE WILDFIRES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER GUSTY MICROBURST
WINDS OF 40 TO 50 MPH COULD AND VERY HEAVY RAIN COULD OCCUR NEAR
THUNDERSTORMS. SMALL AMOUNTS OF RAIN CAN STILL PRODUCE MAJOR FLASH
FLOODING IN AREAS THAT HAVE SUFFERED RECENT LARGE WILDFIRES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
MARTIN
Thunderstorm Wind, San Juan
- When
- July 26, 2:30 PM MST
- Where
- San Juan County, Bloomfield
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.717, -107.983
Dry microburst winds moved a trailer home several feet side ways.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Wyoming, July 26, 20031 death · 5 injured · 1 event
- Heat in Missouri, July 26 to 27, 20031 death · 5 events
- Hail in Oregon, July 26, 2003$2.8 million · 2 in hail · 1 event
- Lightning Strike in Florida, July 26, 20031 injured · $25,000 · 1 event
- Damaging Wind in Nebraska, July 26, 2003$30,000 · 56 kt wind · 1 event
- Hail and Lightning Strike in Colorado, July 26, 20031 injured · 1.75 in hail · 3 events
- Hail and Damaging Winds in Idaho, July 26, 20031 in hail · 5 events
- Heat in Kansas, July 26 to 27, 20034 events
- Damaging Winds in Michigan, July 26, 200360 kt wind · 3 events
- Tornado and Hail in Montana, July 26, 2003F0 · 2 events
- Flash Flooding in Oregon, July 26, 20032 events
- Flash Flood in Hawaii, July 26, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375959.